Alert archive / Wyoming / High Wind Watches in 2012

High Wind Watch 15, NWS Cheyenne, WY

March 1, 20124 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Mar 1, 2012, 3:12 PM MST for 4 counties in Wyoming. It took effect at Mar 3, 2012, 12:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 1, 2012, 3:12 PM MST (22:12 UTC)
In effect from
Mar 3, 2012, 12:00 AM MST
Expired
Mar 2, 2012, 2:41 PM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.2 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2012-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2012-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1966 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

411 
WWUS75 KCYS 012212
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
312 PM MST THU MAR 1 2012

...STRONG WINDS POSSIBLE SATURDAY AND SATURDAY NIGHT...

.A SURFACE HIGH PRESSURE AREA WILL BUILD OVER WESTERN COLORADO
FRIDAY NIGHT AND SATURDAY. THIS WILL CAUSE THE SURFACE PRESSURE
GRADIENT TO INCREASE ACROSS SOUTHEAST WYOMING AND COULD RESULT IN
STRONG WINDS PARTICULARLY IN WIND PRONE AREAS.

WYZ110-116-021200-
/O.NEW.KCYS.HW.A.0015.120303T1300Z-120304T1200Z/
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO...
BUFORD...PUMPKIN VINE
312 PM MST THU MAR 1 2012

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH LATE
SATURDAY NIGHT. 

* TIMING...SATURDAY AND SATURDAY NIGHT.

* WINDS...WEST OR NORTHWEST 25 TO 40 MPH WITH GUSTS IN EXCESS OF
  60 MPH POSSIBLE.

* IMPACTS...MOSTLY TO TRAVEL...ESPECIALLY THOSE TRAVELING IN LIGHT
  AND/OR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ106-117-021200-
/O.NEW.KCYS.HW.A.0015.120303T1900Z-120304T1200Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...HORSE CREEK...HARRIMAN...
WHITAKER
312 PM MST THU MAR 1 2012

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT. 

* TIMING...SATURDAY AFTERNOON AND SATURDAY NIGHT.

* WINDS...WEST OR NORTHWEST 25 TO 40 MPH WITH GUSTS IN EXCESS OF
  60 MPH POSSIBLE.

* IMPACTS...MOSTLY TO TRAVEL...ESPECIALLY THOSE TRAVELING IN LIGHT
  AND/OR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

RE
3 follow-up statements
162 
WWUS75 KCYS 021031
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
331 AM MST FRI MAR 2 2012

..STRONG WINDS POSSIBLE LATE TONIGHT THROUGH EARLY SUNDAY MORNING...

.A SURFACE HIGH PRESSURE AREA WILL BUILD OVER WESTERN COLORADO
FRIDAY NIGHT AND SATURDAY. THIS WILL CAUSE THE SURFACE PRESSURE
GRADIENT TO INCREASE ACROSS SOUTHEAST WYOMING AND COULD RESULT IN
STRONG WINDS PARTICULARLY IN WIND PRONE AREAS.

WYZ110-116-022300-
/O.EXT.KCYS.HW.A.0015.120303T0700Z-120304T1300Z/
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO...
BUFORD...PUMPKIN VINE
331 AM MST FRI MAR 2 2012

...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH LATE
SATURDAY NIGHT...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH
LATE SATURDAY NIGHT. 

* TIMING...LATE TONIGHT THROUGH LATE SATURDAY NIGHT.

* WINDS...WEST OR NORTHWEST AT 25 TO 40 MPH WITH GUSTS IN EXCESS
  OF 60 MPH POSSIBLE.

* IMPACTS...MOSTLY TO TRAVEL...ESPECIALLY THOSE TRAVELING IN LIGHT
  AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ106-117-022300-
/O.EXT.KCYS.HW.A.0015.120303T1300Z-120304T1300Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...HORSE CREEK...HARRIMAN...
WHITAKER
331 AM MST FRI MAR 2 2012

...HIGH WIND WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH
LATE SATURDAY NIGHT...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM SATURDAY MORNING
THROUGH LATE SATURDAY NIGHT. 

* TIMING...SATURDAY MORNING THROUGH LATE SATURDAY NIGHT.

* WINDS...WEST OR NORTHWEST AT 25 TO 40 MPH WITH GUSTS IN EXCESS
  OF 60 MPH POSSIBLE.

* IMPACTS...MOSTLY TO TRAVEL...ESPECIALLY THOSE TRAVELING IN LIGHT
  AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

HAHN
212 
WWUS75 KCYS 021036
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
336 AM MST FRI MAR 2 2012

..STRONG WINDS POSSIBLE LATE TONIGHT THROUGH SATURDAY NIGHT...

.A SURFACE HIGH PRESSURE AREA WILL BUILD OVER WESTERN COLORADO
FRIDAY NIGHT AND SATURDAY. THIS WILL CAUSE THE SURFACE PRESSURE
GRADIENT TO INCREASE ACROSS SOUTHEAST WYOMING AND COULD RESULT IN
STRONG WINDS PARTICULARLY IN WIND PRONE AREAS.

WYZ110-116-022245-
/O.CON.KCYS.HW.A.0015.120303T0700Z-120304T1300Z/
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO...
BUFORD...PUMPKIN VINE
336 AM MST FRI MAR 2 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE SATURDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE SATURDAY NIGHT. 

* TIMING...LATE TONIGHT THROUGH SATURDAY NIGHT.

* WINDS...WEST OR NORTHWEST AT 25 TO 40 MPH WITH GUSTS IN EXCESS 
  OF 60 MPH POSSIBLE. 

* IMPACTS...MOSTLY TO TRAVEL...ESPECIALLY THOSE TRAVELING IN 
  LIGHT AND HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ106-117-022245-
/O.CON.KCYS.HW.A.0015.120303T1300Z-120304T1300Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...HORSE CREEK...HARRIMAN...
WHITAKER
336 AM MST FRI MAR 2 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH LATE SATURDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
LATE SATURDAY NIGHT. 

* TIMING...SATURDAY MORNING THROUGH SATURDAY NIGHT.

* WINDS...WEST OR NORTHWEST AT 25 TO 40 MPH WITH GUSTS IN EXCESS 
  OF 60 MPH POSSIBLE. 

* IMPACTS...MOSTLY TO TRAVEL...ESPECIALLY THOSE TRAVELING IN 
  LIGHT AND HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

HAHN
291 
WWUS75 KCYS 022141
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
241 PM MST FRI MAR 2 2012

..STRONG WINDS EXPECTED LATE TONIGHT THROUGH SATURDAY NIGHT...

.A SURFACE HIGH PRESSURE AREA WILL BUILD OVER WESTERN COLORADO
TONIGHT AND SATURDAY. THIS WILL CAUSE THE SURFACE PRESSURE
GRADIENT TO INCREASE ACROSS SOUTHEAST WYOMING AND RESULT IN
STRONG WINDS PARTICULARLY IN WIND PRONE AREAS.

WYZ110-116-031215-
/O.UPG.KCYS.HW.A.0015.120303T0700Z-120304T1300Z/
/O.NEW.KCYS.HW.W.0016.120303T0900Z-120304T1200Z/
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO...
BUFORD...PUMPKIN VINE
241 PM MST FRI MAR 2 2012

...HIGH WIND WARNING IN EFFECT FROM 2 AM SATURDAY TO 5 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM SATURDAY TO 5 AM MST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...LATE TONIGHT THROUGH SATURDAY NIGHT.

* WINDS...WEST OR NORTHWEST AT 30 TO 40 MPH WITH GUSTS IN EXCESS
  OF 60 MPH.

* IMPACTS...MOSTLY TO TRAVEL...ESPECIALLY THOSE TRAVELING IN 
  LIGHT AND HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ106-117-031215-
/O.UPG.KCYS.HW.A.0015.120303T1300Z-120304T1300Z/
/O.NEW.KCYS.HW.W.0016.120303T1600Z-120304T1200Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...HORSE CREEK...HARRIMAN...
WHITAKER
241 PM MST FRI MAR 2 2012

...HIGH WIND WARNING IN EFFECT FROM 9 AM SATURDAY TO 5 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM SATURDAY TO 5 AM MST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...MID-MORNING SATURDAY THROUGH SATURDAY NIGHT.

* WINDS...WEST OR NORTHWEST AT 25 TO 40 MPH WITH GUSTS IN EXCESS
  OF 60 MPH.

* IMPACTS...MOSTLY TO TRAVEL...ESPECIALLY THOSE TRAVELING IN 
  LIGHT AND HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Mar 1, 10:58 AM MST, 4 hours 14 minutes earlier.

Area forecast discussion, Mar 1, 10:58 AM MST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1058 AM MST THU MAR 1 2012

.AVIATION...18Z TAF ISSUANCE...THERE IS GROWING CONFIDENCE THAT
THE SOUTHERN WY TERMINALS WILL SEE LESS PRECIPITATION WITH THE
INCOMING UPPER LEVEL WEATHER SYSTEM THIS AFTERNOON AND EVENING.
THIS IS CORROBORATED WITH THE 12Z NAM/GFS MODELS...WHICH HAVE
TRENDED TO PREVAILING VFR DURING THIS PERIOD. WILL KEEP MENTION
OF SNOW SHOWERS IN THE VICINITY AT RAWLINS THROUGH EARLY
EVENING...AND AT LARAMIE AND CHEYENNE THROUGH LATE EVENING. NOT
EXPECTING ANY MEASURABLE PRECIPITATION OR RESTRICTIONS FOR THE
WESTERN PANHANDLE TERMINALS AT THIS TIME. NORTHWESTERLY SURFACE
WINDS WILL REMAIN GUSTY THIS AFTERNOON... GENERALLY BETWEEN 25 AND
35 KT. THESE WINDS WILL DIMINISH AROUND SUNSET. MVFR CEILINGS WILL
BE POSSIBLE OVER MUCH OF CARBON COUNTY LATER TONIGHT...INCLUDING
RAWLINS AND SARATOGA. THE MOUNTAINS WILL REMAIN OBSCURED THROUGH
THE FORECAST PERIOD DUE TO LOW CEILINGS IN SNOW SHOWERS.

&&

.PREV DISCUSSION... /ISSUED 449 AM MST THU MAR 1 2012/

SHORT TERM...TODAY THROUGH FRIDAY NIGHT...THE WATER VAPOR LOOP
SINCE YESTERDAY SHOWS A BROAD UPPER TROUGH MOVING THROUGH THE
WESTERN US...WITH A NUMBER OF SHORTWAVES EMBEDDED IN THE SYSTEM.
ONE SHORTWAVE MOVED THROUGH WYOMING OVERNIGHT...WITH A PACIFIC COLD
FRONT ON THE MOVE ACROSS WYOMING AS WELL. AS THE WAVE MOVED
OVERHEAD...WINDS AT THE BORDEAUX AND COLEMAN SENSORS JUMPED UP
QUICK AND GUSTED 55 TO 65 MPH FOR AN HOUR OR TWO...BUT HAVE SINCE
DIMINISHED AND WILL CONTINUE TO REMAIN ONLY ON THE BREEZY SIDE
THROUGH THE MORNING. BREEZY CONDITIONS ARE OCCURRING
ELSEWHERE...WITH GUSTS 30 TO 45 MPH QUITE COMMON ACROSS SOUTHEAST
WYOMING BEHIND THE FRONT AS IT ROLLS ON THROUGH. SNOTEL
OBSERVATIONS SHOW ABOUT 1 TO 2 INCHES OF SNOW ACCUMULATIONS
SINCE LAST EVENING AS THAT WAVE MOVED ON THROUGH. MODELS SHOW
THIS SHORTWAVE WILL CONTINUE TO TREK TO THE NORTHEAST AND CUTOFF
BRIEFLY OVER THE NORTHERN PLAINS THROUGH EARLY FRIDAY.

THE MAIN TROUGH WILL CONTINUE TO DIG SOUTHEASTWARD TODAY AND
TOMORROW...WITH THE STRONGEST ENERGY AND JET DYNAMICS SOUTH OF THE
REGION THROUGH THIS TIME FRAME. MOISTURE ASSOCIATED WITH THE TROUGH
WILL REMAIN OVER THE AREA THROUGH FRIDAY SO EXPECT MOSTLY CLOUDY
SKIES AND PERIODIC SNOW SHOWERS TO OCCUR...ESPECIALLY ALONG THE
WESTERN SLOPES WHERE THE NORTHERN FRINGE OF THE JET STREAM WILL
INDUCE OROGRAPHIC SHOWERS IN THE MOUNTAINS. TOTAL ACCUMULATIONS
STILL LOOK TO BE 6 TO 9 INCHES OR SO...AND WILL KEEP THE ADVISORY
FOR SNOW IN TACT THROUGH FRIDAY MORNING. BUILDING SURFACE HIGH
PRESSURE BEHIND THE MAIN PACIFIC FRONT WILL INTERACT WITH
CYCLOGENESIS OCCURRING OVER THE SOUTHERN PLAINS TO VEER WESTERLY
SURFACE WINDS TO A MORE NORTHERLY DIRECTION ACROSS THE EASTERN
PLAINS THIS AFTERNOON. THE COMBINATION OF THIS UPSLOPE COMPONENT
WITH CAA AND SOME UPPER LEVEL ENERGY SHOULD PRODUCE SCATTERED SNOW
SHOWERS ACROSS THE SOUTHEAST WYOMING PLAINS AND INTO THE SOUTHERN
NEBRASKA PANHANDLE LATE THIS AFTERNOON AND EVENING. NOT EXPECTING
MUCH ACCUMULATION...BUT A HALF INCH TO AN INCH BY FRIDAY MORNING
IS NOT OUT OF THE QUESTION...ESPECIALLY IN ENHANCED UPSLOPE FLOW
ALONG THE CHEYENNE RIDGE.

THE INITIAL SHORTWAVE THAT IS EXPECTED TO CUTOFF IN THE NORTHERN
PLAINS WILL THEN ROTATE A BAND OF VORTICITY SOUTHWARD THROUGH THE
EASTERN HALF OF THE FORECAST AREA ON FRIDAY. AHEAD OF THE
WAVE...ANOTHER COLD FRONT WILL DROP SOUTH ACROSS THE AREA...AND
WILL REINVIGORATE SNOW SHOWERS OVER MOUNTAINS. BEHIND THE
FRONT...SNOW SHOWERS WILL BECOME MORE SCATTERED IN COVERAGE ACROSS
THE EASTERN PLAINS WITH THE ADDED SUPPORT FROM THE UPPER WAVE. NOT
EXPECTING MUCH ACCUMULATION THROUGH FRIDAY NIGHT SINCE SURFACE
WINDS WILL BE MORE OUT OF THE NORTHWEST...WHICH IS NOT A
FAVORABLE UPSLOPE DIRECTION. BUILDING SURFACE HIGH PRESSURE FROM
THE WEST WILL COMBINE WITH SUBSIDENCE ON THE WESTERN HALF OF THE
UPPER TROUGH TO RAMP UP WINDS ALONG AND WEST OF THE LARAMIE RANGE
BY SATURDAY MORNING...WHICH WILL BEGIN THE NEXT HIGH WIND EVENT
FOR SOUTHEAST WYOMING.

LONG TERM...SATURDAY THROUGH THURSDAY...
LONGWAVE TROUGH WILL BE IN PLACE OVER THE EASTERN TWO THIRDS OF THE
COUNTRY WITH AN UPPER LEVEL RIDGE BUILDING ACROSS THE EASTERN
PACIFIC/WEST COAST. BETWEEN THESE TWO FEATURES NORTHWEST FLOW WILL
BE DRIVEN BY AN 140+ KNOT ANTICYCLONIC H3 JET STREAK CENTERED ALONG
THE NORTHERN AND CENTRAL ROCKIES. THE LLVL GRADIENT WILL TIGHTEN IN
RESPONSE SETTING THE STAGE FOR A WINDY BEGINNING TO THE WEEKEND.
KCAG TO KCPR GRADIENTS PEAK AT AROUND 60 TO 70 METERS ON SATURDAY
AND WILL CONTINUE THROUGH SATURDAY NIGHT. 01/00Z NAM H7 PROGS
SUGGEST BETWEEN 55 AND 65 KNOTS THROUGH THE PERIOD...WHILE THE
01/00Z GFS DEPICTS LESSER AMOUNTS OF 40 TO 55 KNOTS. THE FAVORABLE
SUBSIDING RF PASSING OVERHEAD WILL AID IN PUSHING THESE STRONGER
WINDS TO THE SURFACE SATURDAY AND SATURDAY NIGHT. HAVE BOOSTED WINDS
ACROSS THE FORECAST AREA...PARTICULARLY OVER THE TYPICALLY WINDY
PORTIONS OF SOUTHEAST WYOMING. UNDOUBTEDLY WILL NEED WIND HIGHLIGHTS
IN TIME ACROSS PORTIONS OF SOUTHEAST WYOMING WITH THIS SYSTEM.
MOISTURE WILL BE FAIRLY LIMITED...HOWEVER FAST OROGRAPHIC FLOW IN
THE LLVL SHOULD BE ABLE TO SQUEEZE OUT SOME LIGHT SNOW THERE ON
SATURDAY/SATURDAY NIGHT. A BUILDING MID/UPPER-LEVEL RIDGE WILL RELAX
THE LLVL GRADIENT AND SURFACE WINDS FROM WEST TO EAST ON SUNDAY.
UPPER RIDGE AXIS WILL KEEP DRY CONDITIONS IN PLACE FOR SUNDAY
THROUGH TUESDAY. 01/00Z MODEL SUITES ARE CONSISTENT IN TRACKING AN
OPEN SHORTWAVE ACROSS THE NORTHERN ROCKIES/NORTHERN PLAINS MAINLY
IMPACTING THE AREA TUESDAY NIGHT AND EARLY WEDNESDAY. NOT ALL THAT
MUCH MOISTURE WITH THIS MID-WEEK SYSTEM AND GIVEN ITS PROGRESSIVE
NATURE DO NOT EXPECT ANY SIGNIFICANT IMPACT. HOWEVER...A PERIOD OF
LIGHT SNOW WILL BE POSSIBLE PARTICULARLY OVER THE MOUNTAINS. ZONAL
FLOW WILL PUSH IN BEHIND THIS PROGRESSIVE SHORTWAVE...DRYING THINGS
OUT FOR WEDNESDAY AFTERNOON AND THURSDAY.

AFTER A COOL START TO THE WEEKEND WITH AFTERNOON TEMPERATURES IN THE
30S WEST OF THE LARAMIE RANGE AND 50S EAST...TEMPERATURES WILL WARM
DRAMATICALLY TO THE WARMEST TEMPERATURES OF THE YEAR ON SUNDAY AND
MONDAY. H7 TEMPERATURES WILL WARM TO AROUND 0C ON SUNDAY AND +3 TO
+5 BY MONDAY. SO AFTERNOON HIGHS WILL CLIMB INTO THE 40S WEST OF THE
LARAMIE RANGE WITH 50S AND 60S OUT ON THE EASTERN PLAINS. MORE CLOUD
COVER ON TUESDAY WILL KEEP TEMPERATURES A FEW DEGREES COOLER BUT
STILL MILD. THE AFOREMENTIONED PROGRESSIVE SHORTWAVE THAT WILL MOVE
THROUGH TUESDAY NIGHT WILL DRAG A COLD FRONT THROUGH...COOLING HIGH
TEMPERATURES ON WEDNESDAY AND THURSDAY INTO THE 30S WEST OF THE
LARAMIE RANGE AND 30S AND 40S ON THE EASTERN PLAINS.

&&

FIRE WEATHER...BREEZY CONDITIONS WILL CONTINUE THIS MORNING AS A
PACIFIC COLD FRONT MOVES THROUGH THE DISTRICT. THESE WINDS WILL
STEADILY DIMINISH THIS AFTERNOON. THIS FRONT IS A PART OF A STORM
SYSTEM THAT WILL CONTINUE TO BRING SNOW TO AREAS WEST OF THE
LARAMIE RANGE TODAY...WITH SOME SNOW SPREADING OVER THE LARAMIE
RANGE AND ONTO THE EASTERN PLAINS THIS AFTERNOON AND EVENING.
MODERATE SNOW ACCUMULATIONS ARE EXPECTED FOR THE SNOWY AND SIERRA
MADRE MOUNTAINS...WITH LIGHT SNOWFALL ELSEWHERE. MINIMUM RELATIVE
HUMIDITIES WILL REMAIN ABOVE 30 PERCENT OVER THE EASTERN PLAINS
AND WESTERN PANHANDLE TODAY AND FRIDAY. ADDITIONAL LIGHT SNOW
SHOWERS WILL OCCUR FRIDAY AFTERNOON AND EVENING...WITH WINDY
CONDITIONS RETURNING TO THE DISTRICT FRIDAY NIGHT THROUGH SUNDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL 5 AM FRIDAY FOR WYZ112-WYZ114.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...RJM
LONG TERM...HAHN
AVIATION...JAMSKI
Hazardous weather outlook, Mar 1, 3:11 PM MST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
311 PM MST THU MAR 1 2012

NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111-113-115-
118-119-021230-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY-
GOSHEN COUNTY-CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
311 PM MST THU MAR 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AREAS OF STRONG WINDS ARE EXPECTED MAINLY SATURDAY INTO SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ106-110-116-117-021230-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
311 PM MST THU MAR 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AREAS OF STRONG WEST TO NORTHWEST WINDS ARE EXPECTED SATURDAY AND
SATURDAY NIGHT WITH GUSTS IN EXCESS OF 60 MPH POSSIBLE. A HIGH
WIND WATCH HAS BEEN POSTED DUE TO THIS POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ112-114-021230-
SIERRA MADRE RANGE-SNOWY RANGE-
311 PM MST THU MAR 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SNOW SHOWERS WILL CONTINUE TO FALL OVER THE AREA THROUGH
TONIGHT WITH A COUPLE OF INCHES OF ADDITIONAL ACCUMULATION POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG AND GUSTY WINDS ARE EXPECTED MAINLY SATURDAY AND SATURDAY
NIGHT...OTHERWISE PERIODIC SNOW SHOWERS WILL CONTINUE THROUGH THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Mar 1, 12:07 PM MST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
1207 PM MST THU MAR 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     NON-TSTM WND GST 2 W BUFORD              41.11N 105.34W
02/28/2012  E62.00 MPH       ALBANY             WY   MESONET

            THIS IS BUFORD UP203.

0456 PM     NON-TSTM WND GST 14 NE CENTENNIAL        41.44N 105.92W
02/28/2012  M59.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            THIS IS WY DOT SITE QUEALY DOME.

0456 PM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
02/28/2012  M59.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED WIND 43 MPH.

0510 PM     NON-TSTM WND GST 21 WSW CHEYENNE         41.03N 105.16W
02/28/2012  E59.00 MPH       LARAMIE            WY   MESONET

            THIS IS LYNCH AT UP 204.

0537 PM     NON-TSTM WND GST VEDAUWOO                41.15N 105.40W
02/28/2012  M57.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            SUSTAINED WIND 43 MPH.

0551 PM     NON-TSTM WND GST 14 NE CENTENNIAL        41.44N 105.92W
02/28/2012  M63.00 MPH       ALBANY             WY   COUNTY OFFICIAL

            THIS IS WY DOT SITE QUEALY DOME.

0600 PM     NON-TSTM WND GST 19 SE LARAMIE           41.12N 105.32W
02/28/2012  E63.00 MPH       ALBANY             WY   MESONET

            THIS IS BUFORD UP 203

0646 PM     NON-TSTM WND GST PUMPKIN VINE            41.05N 105.46W
02/28/2012  M57.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            SUSTAINED WIND 41 MPH.

0700 PM     NON-TSTM WND GST LARAMIE                 41.31N 105.58W
02/28/2012  E63.00 MPH       ALBANY             WY   MESONET

            THIS IS BUFORD UP 203. SUSTAINWED WIND 55 MPH.

0700 PM     NON-TSTM WND GST 19 SE LARAMIE           41.12N 105.32W
02/28/2012  E64.00 MPH       ALBANY             WY   MESONET

0715 PM     NON-TSTM WND GST 21 WSW CHEYENNE         41.03N 105.16W
02/28/2012  E67.00 MPH       LARAMIE            WY   MESONET

            THIS IS LYNCH UP204. SUSTAINED WIND 49 MPH.

0716 PM     NON-TSTM WND GST 15 NNE CENTENNIAL       41.50N 106.00W
02/28/2012  M59.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            THIS IS WY DOT SITE QUEALY DOME.

0730 PM     NON-TSTM WND GST 14 WSW CHEYENNE         41.07N 105.04W
02/28/2012  E59.00 MPH       LARAMIE            WY   MESONET

            THIS IS EMKAY UP226. SUSTAINED WIND 52 MPH.

0745 PM     NON-TSTM WND GST 21 WSW CHEYENNE         41.03N 105.16W
02/28/2012  E65.00 MPH       LARAMIE            WY   MESONET

            THIS IS LYNCH UP 204.

0800 PM     NON-TSTM WND GST 19 SE LARAMIE           41.12N 105.32W
02/28/2012  E65.00 MPH       ALBANY             WY   MESONET

            THIS IS BUFORD UP204. SUSTAINED WIND 50 MPH.

0830 PM     NON-TSTM WND GST 21 WSW CHEYENNE         41.03N 105.16W
02/28/2012  E62.00 MPH       LARAMIE            WY   MESONET

            THIS IS LYNCH UP204. SUSTAINE WIND 50 MPH.

0845 PM     NON-TSTM WND GST 14 WSW CHEYENNE         41.07N 105.04W
02/28/2012  E66.00 MPH       LARAMIE            WY   MESONET

            THIS IS EMKAY UP226.

1156 PM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
02/28/2012  M62.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            ARLINGTON I80 WEST WYDOT SITE. SUSTAINED AT 43 MPH.

0521 AM     NON-TSTM WND GST 15 NNE CENTENNIAL       41.50N 106.00W
02/29/2012  M63.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            STROUSS HILL WYDOT SITE. SUSTAINED AT 37 MPH.

0530 AM     NON-TSTM WND GST 21 WSW CHEYENNE         41.03N 105.16W
02/29/2012  M70.00 MPH       LARAMIE            WY   MESONET

            LYNCH UPR SITE. SUSTAINED AT 58 MPH.

0715 AM     NON-TSTM WND GST 14 WSW CHEYENNE         41.07N 105.04W
02/29/2012  M78.00 MPH       LARAMIE            WY   MESONET

            EMKAY UPR SITE. SUSTAINED AT 60 MPH.

0753 AM     NON-TSTM WND GST 12 SSE HORSE CREEK      41.25N 105.09W
02/29/2012  M72.00 MPH       LARAMIE            WY   TRAINED SPOTTER

0805 AM     NON-TSTM WND GST 9 S WHEATLAND           41.92N 104.96W
02/29/2012  M65.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            BORDEAUX WYDOT SITE. SUSTAINED AT 47 MPH.

0905 AM     NON-TSTM WND GST 18 WNW CHEYENNE         41.24N 105.11W
02/29/2012  M63.00 MPH       LARAMIE            WY   TRAINED SPOTTER

            SUSTAINED AROUND 45 MPH.

0930 AM     NON-TSTM WND GST 7 W CHEYENNE            41.15N 104.93W
02/29/2012  M62.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            POLO RANCH WYDOT SITE. SUSTAINED AT 47 MPH.

0941 AM     NON-TSTM WND GST 10 SW CHEYENNE          41.04N 104.93W
02/29/2012  M66.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            WYO HILL WYDOT SITE. SUSTAINED AT 49 MPH.

0954 AM     NON-TSTM WND GST CHEYENNE                41.15N 104.79W
02/29/2012  M64.00 MPH       LARAMIE            WY   ASOS

            CHEYENNE AIRPORT ASOS. SUSTAINED AT 52 MPH.

1100 AM     NON-TSTM WND GST 21 WSW CHEYENNE         41.03N 105.16W
02/29/2012  E72.00 MPH       LARAMIE            WY   MESONET

            THIS IS LYNCH UP204. SUSTAINED WIND 50 MPH.

1240 PM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
02/29/2012  M70.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            SUSTAINED WIND 50 MPH.

0130 PM     NON-TSTM WND GST 14 WSW CHEYENNE         41.07N 105.04W
02/29/2012  E60.00 MPH       LARAMIE            WY   MESONET

            THIS IS EMKAY UP 226. SUSTAINED WIND 48 MPH.

1156 PM     NON-TSTM WND GST 13 S GLENDO             42.32N 105.03W
02/29/2012  M65.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            PEAK RECORDED WIND GUST. SENSOR GUSTED ABOVE 58 MPH
            BETWEEN 2/29 1106P AND 3/1 1226A.

&&

HAMMER

Nearby

High Wind Watches in Wyoming, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.